eCite Digital Repository

The horrible taste may not be the cooking

Citation

Peterson, G, The horrible taste may not be the cooking, Australian Pharmacist, 33, (1) pp. 36-38. ISSN 0728-4632 (2014) [Professional, Refereed Article]

Copyright Statement

Copyright 2014 Pharmaceutical Society of Australia

Official URL: http://www.psa.org.au/content/australian-pharmacis...

Abstract

Taste disturbances are common among elderly people due to physiological changes, diseases, and medications. Taste disturbances are often underestimated and go unrecognised in elderly people. As many as 11% of elderly people using multiple drugs report taste aberrations.

A 65-year-old man complained of taste loss during his third week of captopril treatment. The dose at the time was 150 mg/day. No other drugs were prescribed. He also complained of a persistent salty taste in his mouth. Captopril was stopped and his taste recovered after about 10 days. The drug was then restarted at the same dose and five days later the disturbance of taste recurred.

Item Details

Item Type:Professional, Refereed Article
Research Division:Medical and Health Sciences
Research Group:Pharmacology and Pharmaceutical Sciences
Research Field:Pharmacology and Pharmaceutical Sciences not elsewhere classified
Objective Division:Health
Objective Group:Clinical Health (Organs, Diseases and Abnormal Conditions)
Objective Field:Clinical Health (Organs, Diseases and Abnormal Conditions) not elsewhere classified
Author:Peterson, G (Professor Gregory Peterson)
ID Code:96839
Year Published:2014
Deposited By:Pharmacy
Deposited On:2014-11-24
Last Modified:2015-06-10
Downloads:0

Repository Staff Only: item control page